Jump to content
In this section we have spot diagnoses posted on a daily basis since June 2010, now over 1700! You can review the archived cases and read the suggested diagnoses by users and the final comment by Dr Uma Sundram, the Editor-in-Chief and main spot diagnosis host. Case are uploaded each week day by 10 a.m. UK time with the correct diagnosis will generally be posted at 8 p.m. UK time. Why not view the most recent spot diagnosis and proffer a diagnosis?

Case Number : Case 1099 - 9th September Posted By: Guest

Please read the clinical history and view the images by clicking on them before you proffer your diagnosis.
Submitted Date :
   (0 reviews)

54 year old female with recent history of autoimmune hepatitis. Has facial eruptions with few erythematous indurated plaques. Left cheek biopsy.

Case posted by Dr.Uma Sundram.


  Report Record

User Feedback


My first hypothesis is that this autoimmune hepatitis is associated with Crohn´s disease (overlap syndrome) and this may be a case of metastatic Crohn´s disease, but I would also perform special stains for microorganisms due to a possible secondary immunosuppression.

Share this comment


Link to comment
Share on other sites

Dr. Mona Abdel-Halim

Posted

My hypothesis is: sclerosing lipogranuloma ( lipogranulomatous panniculitis, parrafinoma). Sometimes a marked granulomatous reaction can be seen in early lesions. The autoimmune hepatitis may be related or may be not related.

Share this comment


Link to comment
Share on other sites

Robledo F. Rocha

Posted

Adverse granulomatous reaction to injectable soft tissue filler. Cutaneous sarcoid granulomas may develop after stimulus from some injected foreign material. In such case, autoimmune hepatitis is an unrelated simultaneous condition.
http://onlinelibrary.wiley.com/doi/10.1111/j.1600-0714.2004.00194.x/abstract

Share this comment


Link to comment
Share on other sites

Sclerosing lipogranuloma most probably due to injectable substances not related to autoimmune hepatitis

Share this comment


Link to comment
Share on other sites

Arti Bakshi

Posted

The changes within the subcutaneous fat do look like sclerosing lipogranuloma, but not sure if one would expect so much dermal inflammation and superficial dermal granulomata in this. Just as an alternative, what about granulomatous rosacea (or maybe even rosacea fulminans, considering history)…probably completely on the wrong track!

Share this comment


Link to comment
Share on other sites

Dr. Mona Abdel-Halim

Posted

Check this dear colleagues:
http://www.ncbi.nlm.nih.gov/pubmed/22235042

Very interesting....
The autoimmune hepatitis may be related

Share this comment


Link to comment
Share on other sites

Uma Sundram

Posted

I called this sclerosing lipogranuloma. The clinician was called after we saw the slides, and gave the additional history that the patient had been injected with filler substances in this region. The autoimmune hepatitis could very well be related!

Share this comment


Link to comment
Share on other sites



Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...

×
×
  • Create New...